# SDR CA040512005

- Difficulty date: May 7, 2004
- Submitted: June 4, 2004
- Operation: General aviation
- Make and model: Bbavia 7GCBC
- Aircraft time: 625 hours
- Engine: Lyc O320A2D
- Propeller: Snsnch 74DM
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Part number: 1108111
- Condition: Chafed
- Location: Wing
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ON METAL-SPAR WINGS RETROFITTED TO THIS AC THE AFT SPARS HAVE THREE FOOT STIFFENERS RIVETED TO THEM AT AFT STRUT ATTACH POINT. CLEARANCE BETWEEN FABRIC AND STIFFENER IS MINIMAL, AND INSPECTION HOLE COVER CLIPS CAN CONTACT STIFFENER AND CHAFE GROOVES INTO IT AS FABRIC DRUMS OR FLEXES IN FLIGHT, DEPENDING ON LOCATION OF INSPECTION HOLE AND ORIENTATION OF THE COVER.  TURBULENCE OFF STRUTS CREATES CONSIDERABLE FABRIC MOVEMENT IN THIS AREA. ON THIS PARTICULAR AC THE STIFFENERS WERE DAMAGED ENOUGH TO REQUIRE REPLACEMENT.  RECOMMEND USING A TWO-CLIP COVER AT THIS HOLE, RATHER THAN FOUR-CLIP TYPE, AND ORIENTING CLIPS TO AVOID INTERFERENCE WITH SPAR. INDEXING AND LABELING OF COVER AND WING MIGHT BE ADVISABLE.
